Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 359, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2008, 2:17 PM EDT for Dooly County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 25, 2008, 2:39 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:25 PM EDT | HAIL 0.75 | Vienna, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 251817
SVRFFC
GAC093-251900-
/O.NEW.KFFC.SV.W.0359.080625T1817Z-080625T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DOOLY COUNTY IN CENTRAL GEORGIA
* UNTIL 300 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR VIENNA...MOVING NORTH AT 7 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNADILLA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3224 8396 3227 8384 3227 8367 3203 8368
3203 8390
TIME...MOT...LOC 1817Z 172DEG 6KT 3211 8380
$$1 follow-up statement
000
WWUS52 KFFC 251839
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT WED JUN 25 2008
GAC093-251849-
/O.CAN.KFFC.SV.W.0359.000000T0000Z-080625T1900Z/
DOOLY GA-
239 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOOLY COUNTY IS
CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LILLY...UNADILLA...PINEHURST...DOOLING AND BYROMVILLE.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3224 8396 3227 8384 3227 8367 3203 8368
3203 8390
TIME...MOT...LOC 1839Z 172DEG 6KT 3215 8381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:20 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 25, 12:20 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1220 PM EDT WED JUN 25 2008 .UPDATE... ISOLATED SHRA...THAT COULD BECOME TSRA LATER...ARE DEVELOPING IN THE MORE HUMID AIR MASS ACROSS SC/SE PARTS OF THE CWA. THIS IS REASONABLE WITH DEWPOINTS IN THIS AREA IN THE 65-70 RANGE. WILL BRING SLIGHT CHANCE SHRA/TSRA AREA FURTHER NE TOWARD MCN AND MLJ. NO OTHER CHANGES MADE AT THIS TIME. && .SHORT TERM /TODAY THROUGH FRIDAY/... BOUNDARY CONTINUES STALLED ACROSS THE AREA...WITH DEWPOINTS IN THE 50S TO THE NORTH AND 60S TO THE SOUTH. A COUPLE OF ISOLATED SHOWERS HAVE POPPED UP IN CENTRAL GEORGIA OVERNIGHT DESPITE AN EXTREMELY DRY AIRMASS ALOFT. UPPER RIDGE IN PLACE WILL BEGIN TO SHIFT EAST AS WILL SURFACE HIGH BRINGING SLIGHTLY MORE MOISTURE TO THE AREA SO DESPITE THIS VERY DRY AIRMASS WILL MENTION ISOLATED THUNDER IN EXTREME SOUTHERN ZONES THIS AFTERNOON AND EVENING. FOR THURSDAY INTO FRIDAY...EXPECT AN INCREASE IN MOISTURE FLOW AS UPPER RIDGE AND SURFACE HIGH CONTINUE TO SLIDE EAST. WITH THE INCREASING MOISTURE RETURN AT THE LOW LEVELS OF THE ATMOSPHERE HAVE SLOWLY INCREASED POPS THROUGH THE SHORT-TERM. SLIGHT CHANCE TO CHANCE THUNDER THROUGH THE SHORT-TERM...AND WITH THE SOUTHERLY FLOW...INCREASING MOISTURE...AND TEMPERATURES IN THE 80S AND 90S (COOLING TOWARD THE WEEKEND)...THERE WILL BE THE POSSIBILITY OF AN ISOLATED SEVERE STORM AS CAPES INCREASE TO BETWEEN 1000-1500 J/KG ON THURSDAY AND FRIDAY (NAM MORE UNSTABLE)...WITH LIS DROPPING TO BETWEEN -3 AND -6C. BEST UPPER SUPPORT COMES ON FRIDAY WITH A SHORTWAVE APPROACHING...THE SURFACE BOUNDARY MENTIONED ABOVE IS STILL DEPICTED TO BE HANGING AROUND IN THE AREA SO WILL WAIT AND SEE HOW THAT PLAYS OUT WITH THUNDER DEVELOPMENT. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... VERY LARGE UPPER LOW DEVELOPING IN THE NORTHERN PLAINS BEGINS TO PUSH INTO THE GREAT LAKES ON SATURDAY...PUSHING A FRONT INTO THE OHIO VALLEY. STILL KIND OF SUSPICIOUS THAT A FRONT WOULD MAKE IT ALL THE WAY TO THE COAST IN THE SUMMER...BUT THE MODELS ARE IN GOOD ENOUGH AGREEMENT THAT THE SOLUTIONS CANT REALLY BE ARGUED. THE FRONT WOULD PUSH INTO OUR AREA SATURDAY AFTERNOON AND EVENING...AND WE STILL HAVE SOUTHERLY FLOW AHEAD OF IT...SO NO REAL BREAK IN POPS. AS THE UPPER LOW SITS AND SPINS OVER THE GREAT LAKES...THE FRONT STALLS OVER THE SOUTHEAST...KEEPING A VERY MOIST REGIME OVER OUR AREA THROUGH EARLY NEXT WEEK. UNCANNY AGREEMENT IN THE GFS AND ECMWF WITH THE EVOLUTION OF THIS SYSTEM...FINALLY PUSHING THE UPPER TROUGH THROUGH BEGINNING LATE TUESDAY...AND THUS THE FRONT FINALLY STARTS MOVING OUT AT THAT TIME. && .FIRE WEATHER... DRY DEWPOINTS PERSIST NORTH OF A BOUNDARY STALLED ACROSS THE AREA. WITH WEST TO NORTHWESTERLY FLOW...ALBEIT WEAK...ACROSS THE AREA TO THE NORTH OF THIS BOUNDARY...DOWNSLOPING CONDITIONS IN NORTHEAST GEORGIA WILL EXACERBATE THE DRY CONDITIONS. HUMIDITIES WILL DROP TO 25% OR BELOW FOR SEVERAL HOURS THIS AFTERNOON THUS HAVE ISSUED A RED FLAG WARNING FOR AN AREA SIMILAR TO YESTERDAY... SLIGHTLY LARGER. WITH MOISTURE RETURNING TO THE AREA OVER THE NEXT COUPLE OF DAYS...DANGEROUS FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED AFTER TODAY. && .AVIATION... A DRY AND STABLE AIRMASS REMAINS IN PLACE...RESULTING IN VFR CONDITIONS THAT ARE EXPECTED TO PERSIST THROUGH MOST OF THIS FORECAST PERIOD. MAY SEE A FEW HIGH CU DURING MAX HEATING...BUT MAINLY JUST A WIND FORECAST ONCE AGAIN. LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH BETWEEN ATL AND MCN AND A WEAK SURFACE RIDGE NEAR WEST VA. THE RESULTING WEAK GRADIENT WILL MAKE IT DIFFICULT TO NAIL DOWN WIND DIRECTIONS THRU THE MORNING. LEANING TOWARD STARTING OUT WITH A LIGHT NW DIRECTION THIS MORNING...BUT WOULD NOT BE SURPRISED TO SEE A VERY LIGHT BRIEF NE COMPONENT. OTHERWISE...EXPECT WINDS TO BECOME MORE SW BY THE AFTERNOON. WIND SPEEDS WILL BE UNDER 10KTS...AND WILL START OUT 3-5KTS THRU THE MORNING...THEN COULD SEE SOME 7-9KTS DURING THE AFTERNOON. ANY ISOLATED CONVECTION THAT MIGHT DEVELOP THIS AFTERNOON SHOULD BE WELL SOUTH OF THE ATLANTA AREA AIRPORTS AND MORE ALONG OR SOUTH OF A CSG TO MCN LINE. HAVE A SLIGHT CONCERN THAT ANY THUNDERSTORMS THAT DO DEVELOP SOUTH COULD TRACK NORTHWARD DURING THE MID-LATE EVENING TO OVERNIGHT HOURS AS THE SW FLOW DEEPENS AND BEGINS TO ADVECT DEEPER MOISTURE/INSTABILITIES NORTHWARD TOWARD THE ATLANTA AIRPORTS. WILL HAVE TO WATCH FOR THIS POTENTIAL THREAT IN LATER FORECASTS. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 66 93 67 89 / 10 5 20 20 30 ATLANTA 93 69 90 68 86 / 10 5 20 20 30 BLAIRSVILLE 89 58 86 59 82 / 10 5 20 20 30 CARTERSVILLE 93 61 88 63 87 / 10 5 20 20 30 COLUMBUS 96 71 92 70 89 / 10 10 30 20 30 GAINESVILLE 93 67 90 67 85 / 10 5 20 20 30 MACON 97 68 94 69 91 / 10 10 20 20 30 ROME 93 64 90 67 89 / 10 5 20 20 30 PEACHTREE CITY 93 65 90 66 87 / 10 10 20 20 30 VIDALIA 96 70 94 69 91 / 10 10 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...GREENE... JACKSON...MADISON...OCONEE...OGLETHORPE...TALIAFERRO...WARREN... WILKES. && 19/TDP
Hazardous weather outlook, Jun 25, 5:42 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 AM EDT WED JUN 25 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 542 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER PORTIONS OF EAST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL GEORGIA LATE THIS AFTERNOON. .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT WILL RESULT IN MOSTLY DRY CONDITIONS ACROSS THE AREA AGAIN TODAY. A WEAK SURFACE TROUGH WILL REMAIN STALLED ACROSS SOUTH CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS OVER THE AREA...GENERALLY NORTHEAST OF A LINE FROM HOMER TO WINDER TO GREENSBORO TO WARRENTON...AND BETWEEN NOON AND 9 PM. ANY HAZARD ASSOCIATED WITH ISOLATED THUNDERSTORMS WOULD BE OCCASIONAL CLOUD TO GROUND LIGHTNING. .DISCUSSION... DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AS RELATIVE HUMIDITIES FALL TO 20 TO 25 PERCENT FOR SEVERAL HOURS ALONG WITH WINDS OF 5 TO 10 MPH. THE DRY AIR COMBINED WITH LOW FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS...MAINLY OVER PORTIONS OF EAST CENTRAL GEORGIA. A WEAK SURFACE TROUGH ACROSS SOUTH CENTRAL GEORGIA MAY PROVIDE ENOUGH FOCUS FOR ISOLATED THUNDERSTORMS DURING MAX HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA ON THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL OF NORTH AND CENTRAL GEORGIA ON FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 1:29 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 129 PM EDT WED JUN 25 2008 GAZ104-105-251800- 129 PM EDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SUMTER AND DOOLY COUNTIES UNTIL 200 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DRAYTON THE THUNDERSTORM WAS NEARLY STATIONARY. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS SUMTER AND DOOLY COUNTIES...INCLUDING THE CITIES OF METHVINS...DRAYTON AND LILLY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 1:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EDT WED JUN 25 2008 GAZ097-251815- 149 PM EDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN LAURENS COUNTY UNTIL 215 PM EDT... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DUDLEY...MOVING NORTHEAST AT 4 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS LAURENS COUNTY...INCLUDING THE CITIES OF MONTROSE...EAST DUBLIN...DUDLEY...DUBLIN AND BREWTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 2:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT WED JUN 25 2008 GAZ108-251830- 201 PM EDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WILCOX COUNTY UNTIL 230 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OWENSBORO...MOVING NORTH AT 3 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WILCOX COUNTY...INCLUDING THE CITIES OF OWENSBORO...BROWNING...ROCHELLE...PITTS AND ABBEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 2:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT WED JUN 25 2008 GAZ105-251830- 205 PM EDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DOOLY COUNTY UNTIL 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILLY...MOVING EAST AT 9 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DOOLY COUNTY...INCLUDING THE CITIES OF LILLY...DOOLING...BYROMVILLE...VIENNA...PINEHURST AND UNADILLA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:37 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 8 min |
| Jun 25, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 17 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.